Alert archive / Alabama / Flash Flood Warnings in 2023
Flash Flood Warning 32, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Sep 2, 2023, 1:57 AM CDT for Baldwin County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2023, 1:57 AM CDT (06:57 UTC)
- Expired
- Sep 2, 2023, 4:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 60 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
784
WGUS54 KMOB 020657
FFWMOB
ALC003-020900-
/O.NEW.KMOB.FF.W.0032.230902T0657Z-230902T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
157 AM CDT Sat Sep 2 2023
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
South Central Baldwin County in southwestern Alabama...
* Until 400 AM CDT.
* At 157 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly, especially along Highway 59 between northern
Gulf Shores north into Foley. The most likely areas for flash
flooding is in Foley.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Foley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3032 8771 3032 8777 3046 8777 3048 8776
3047 8763 3032 8767
FLASH FLOOD...RADAR INDICATED
$$
JLH1 follow-up statement
365
WGUS74 KMOB 020903
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
403 AM CDT Sat Sep 2 2023
ALC003-020913-
/O.EXP.KMOB.FF.W.0032.000000T0000Z-230902T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-
403 AM CDT Sat Sep 2 2023
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL BALDWIN
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat for the next hour or two. Additional heavy rainfall may
redevelop across these areas towards sunrise and additional flooding
may be possible. Please continue to heed remaining road closures.
LAT...LON 3032 8771 3032 8777 3046 8777 3048 8776
3047 8763 3032 8767
$$
JLHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 11:56 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 1, 11:56 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Mobile AL 1156 PM CDT Fri Sep 1 2023 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 1156 PM CDT Fri Sep 1 2023 Showers and a few possible storms are expected mainly near the coast overnight then spread inland on Saturday. Ceilings lower to IFR/MVFR over most of the area overnight then improve to MVFR/VFR ceilings on Saturday. Easterly winds near 5 knots increase to 5 to 10 knots on Saturday, with a southeasterly component developing near the coast in the afternoon. /29 && .PREV DISCUSSION... /issued 627 PM CDT Fri Sep 1 2023/ ..New AVIATION... AVIATION... (00Z TAFS) Issued at 627 PM CDT Fri Sep 1 2023 Showers and storms are expected to increase in coverage overnight, mainly near the coast, then spread inland during the day on Saturday. Predominately VFR conditions at the beginning of the period will be followed by ceilings lowering to IFR/MVFR overnight for much of the area, then improving to MVFR/VFR by the afternoon hours. Easterly winds around 5 knots tonight increase to 5 to 10 knots on Saturday. /29 PREV DISCUSSION... /issued 355 PM CDT Fri Sep 1 2023/ .New NEAR TERM, SHORT TERM, LONG TERM, MARINE... NEAR TERM... (Now through Saturday) Issued at 352 PM CDT Fri Sep 1 2023 We had to see it to believe it but it is indeed raining across the area this afternoon! A unsettled pattern will continue this afternoon and into the day on Saturday as we remain sandwiched between an upper low to our west and a area of high pressure to our east. A weak surface boundary will remain situated east to west just offshore providing a focus for storms to continue over the next 24 hours. Current storms will likely continue to move inland this afternoon with the coastal areas likely getting a brief break during the late afternoon into early evening hours. High-res guidance suggest that showers and storms return to the coast around midnight. Saturday will be once again a washout with a rather similar evolution. Storms along the coast will quickly build inland across the area with the best rain chances focusing across our southwestern Alabama into southeastern Mississippi counties. The main worry is for some locally heavy rainfall given PWATs will be ranging around 2 to 2.5 inches. However given how dry August was and the fact a chunk of the area is in a drought, the rain will likely be more welcomed than anything. Stronger storms don't seem likely as instability will be limited by the lack of heating and with deep moist profiles, downdrafts will struggle to be strong. Temperatures will remain mild though given the rain and cloud cover. Some locations on Saturday may not make it out of the upper 70s with most of the area in the low to mid 80s. Lows will remain muggy with lows in the low 70s given the increased moisture. BB/03 SHORT TERM... (Saturday night through Monday night) Issued at 352 PM CDT Fri Sep 1 2023 The upper low located over east Texas Saturday night continues to shift west, allowing upper level high pressure to build over the Southeast. Continued onshore flow along the coast maintains a very moist airmass (precipitable h20 values around 2.3") over the forecast area into Sunday before it shifts east of the forecast area with the shifting upper system. The axis of precipitation over the forecast area shifts west of the forecast area by late Monday in response. Guidance is advertising a surface boundary south of I-10 washing out by Sunday night, easing upglide over the southern half of the forecast area. With scattered to numerous showers streaming onshore through Sunday, feel the boundary may be maintained longer and provide the focus for enhancing the convection well into Sunday as the rain cooled pool of air is maintained longer over the forecast area. Water issues will likely continue to be a problem into Sunday night if this occurs, mainly along and south of I-10 and west of the AL/FL state line Sunday. Will need to monitor. With the increased cloud cover and rain cooling over the area, high temperatures around to below seasonal norms are expected. Mid 80s to near 90 expected each day. Low temperatures will also see a drop, from the upper 60s to upper 70s Saturday nights, to mid 60s covering most of the forecast area Monday night (along and northeast of a Waynesboro to Crestview line). Around 70 to mid 70s southwest and along the coast are expected Monday night. /16 LONG TERM... (Tuesday through Friday) Issued at 352 PM CDT Fri Sep 1 2023 In the Extended, temperatures are expected to rise back above seasonal norms the latter half of the coming week as high pressure rebuilding over the Southern Plains builds east. The airmass remains dry (with precipitable h20 values less than 1.5"), with a mainly dry forecast in the Extended. /16 MARINE... Issued at 352 PM CDT Fri Sep 1 2023 No marine hazards expected through the period outside of locally higher winds and seas in and around showers and storms that develop through most of the period. JEH/88 /12 /03 && .PRELIMINARY POINT TEMPS/POPS... Mobile 74 86 73 87 73 89 71 92 / 70 80 70 80 40 40 10 20 Pensacola 76 85 76 88 75 90 74 91 / 80 90 70 70 20 20 10 20 Destin 77 87 77 90 76 90 75 92 / 80 80 60 50 10 20 10 20 Evergreen 71 84 69 90 66 93 65 94 / 40 60 20 40 10 10 0 0 Waynesboro 71 84 70 88 69 89 67 92 / 50 60 40 60 20 30 10 10 Camden 68 80 68 87 65 88 65 89 / 40 50 20 30 0 10 0 10 Crestview 71 85 70 90 66 92 66 93 / 60 70 40 40 10 10 0 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:36 AM CDT | Areal Flood Advisory | MOB | Baldwin | 114 min |
| Sep 2, 4:58 AM CDT | Flood Watch | MOB | Baldwin, Mobile | 7 hr |
Nearby
Flash Flood Warnings in Alabama, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.